doi: 10.3934/dcds.2020300

Attainability property for a probabilistic target in wasserstein spaces

1. 

Politecnico di Milano, Dipartimento di Matematica "F. Brioschi", Piazza Leonardo da Vinci 32, I-20133 Milano, Italy

2. 

University of Verona, Department of Computer Science, Strada Le Grazie 15, I-37134 Verona, Italy

* Corresponding author: Giulia Cavagnari

Received  April 2019 Revised  April 2020 Published  August 2020

In this paper we establish an attainability result for the minimum time function of a control problem in the space of probability measures endowed with Wasserstein distance. The dynamics is provided by a suitable controlled continuity equation, where we impose a nonlocal nonholonomic constraint on the driving vector field, which is assumed to be a Borel selection of a given set-valued map. This model can be used to describe at a macroscopic level a so-called multiagent system made of several possible interacting agents.

Citation: Giulia Cavagnari, Antonio Marigonda. Attainability property for a probabilistic target in wasserstein spaces. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020300
References:
[1]

L. Ambrosio and J. Feng, On a class of first order Hamilton-Jacobi equations in metric spaces, J. Differential Equations, 256 (2014), 2194-2245.  doi: 10.1016/j.jde.2013.12.018.  Google Scholar

[2]

L. Ambrosio and W. Gangbo, Hamiltonian ODEs in the Wasserstein space of probability measures, Comm. Pure Appl. Math., 61 (2008), 18-53.  doi: 10.1002/cpa.20188.  Google Scholar

[3]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2$^{nd}$ edition, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[4]

J.-P. Aubin and H. Frankowska, Set-valued Analysis, Reprint of the 1990 edition [MR1048347], Modern Birkhäuser Classics, Birkhäuser Boston Inc., Boston, MA, 2009. doi: 10.1007/978-0-8176-4848-0.  Google Scholar

[5]

Y. Averboukh, Viability theorem for deterministic mean field type control systems, Set-Valued and Variational Analysis, 26 (2018), 993-1008.  doi: 10.1007/s11228-018-0479-2.  Google Scholar

[6]

P. Cannarsa and C. Sinestrari, Convexity properties of the minimum time function, Calc. Var. Partial Differential Equations, 3 (1995), 273-298.  doi: 10.1007/BF01189393.  Google Scholar

[7]

P. Cannarsa and C. Sinestrari, Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control, Progress in Nonlinear Differential Equations and their Applications, 58, Birkhäuser Boston Inc., Boston, MA, 2004.  Google Scholar

[8]

M. CaponigroM. FornasierB. Piccoli and E. Trélat, Sparse stabilization and control of alignment models, Mathematical Models and Methods in Applied Sciences, 25 (2015), 521-564.  doi: 10.1142/S0218202515400059.  Google Scholar

[9]

P. Cardaliaguet, Notes on Mean Field Games, 2013. Google Scholar

[10]

R. Carmona and F. Delarue, Probabilistic Theory of Mean Field Games with Applications I, Probability Theory and Stochastic Modeling, 83, Springer International Publishing, 2018.  Google Scholar

[11]

G. Cavagnari, Regularity results for a time-optimal control problem in the space of probability measures, Math. Control Relat. Fields, 7 (2017), 213-233.  doi: 10.3934/mcrf.2017007.  Google Scholar

[12]

G. Cavagnari, S. Lisini, C. Orrieri and G. Savaré, Lagrangian, Eulerian and Kantorovich formulations of multi-agent optimal control problems: equivalence and Gamma-convergence, preprint. Google Scholar

[13]

G. CavagnariA. MarigondaK. T. Nguyen and F. S. Priuli, Generalized control systems in the space of probability measures, Set-Valued Var. Anal., 26 (2018), 663-691.  doi: 10.1007/s11228-017-0414-y.  Google Scholar

[14]

G. Cavagnari, A. Marigonda and B. Piccoli, Superposition principle for differential inclusions, in Large-Scale Scientific Computing. LSSC 2017. Lecture Notes in Computer Science (eds. I. Lirkov and S. Margenov), 10665, Springer, Cham, (2018), 201–209.  Google Scholar

[15]

G. Cavagnari, A. Marigonda and M. Quincampoix, Compatibility of state constraints and dynamics for multiagent control systems, preprint. Google Scholar

[16]

J. DolbeaultB. Nazaret and G. Savaré, A new class of transport distances between measures, Calc. Var. Partial Differential Equations, 34 (2009), 193-231.  doi: 10.1007/s00526-008-0182-5.  Google Scholar

[17]

M. DuprezM. Morancey and F. Rossi, Approximate and exact controllability of the continuity equation with a localized vector field, SIAM J. Control Optim., 57 (2019), 1284-1311.  doi: 10.1137/17M1152917.  Google Scholar

[18]

M. DuprezM. Morancey and F. Rossi, Minimal time for the continuity equation controlled by a localized perturbation of the velocity vector field, Journal of Differential Equations, 269 (2020), 82-124.  doi: 10.1016/j.jde.2019.11.098.  Google Scholar

[19]

K. Fan, Fixed-point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U. S. A., 38 (1952), 121-126.  doi: 10.1073/pnas.38.2.121.  Google Scholar

[20]

J. Feng and T. G. Kurtz, Large Deviations for Stochastic Processes, Mathematical Surveys and Monographs, 131, American Mathematical Society, Providence, RI, 2006. doi: 10.1090/surv/131.  Google Scholar

[21]

J. Feng and T. Nguyen, Hamilton-Jacobi equations in space of measures associated with a system of conservation laws, J. Math. Pures Appl. (9), 97 (2012), 318–390. doi: 10.1016/j.matpur.2011.11.004.  Google Scholar

[22]

M. FornasierS. LisiniC. Orrieri and G. Savaré, Mean-field optimal control as gamma-limit of finite agent controls, European J. Appl. Math., 30 (2019), 1153-1186.  doi: 10.1017/S0956792519000044.  Google Scholar

[23]

M. Fornasier, B. Piccoli and F. Rossi, Mean-field sparse optimal control, Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, 372 (2014), 20130400, 21 pp. doi: 10.1098/rsta.2013.0400.  Google Scholar

[24]

W. Gangbo and A. Tudorascu, On differentiability in the Wasserstein space and well-posedness for Hamilton–Jacobi equations, Journal de Mathématiques Pures et Appliquées, 125 (2019), 119-174.  doi: 10.1016/j.matpur.2018.09.003.  Google Scholar

[25]

W. Gangbo and A. Świech, Optimal transport and large number of particles, Discrete Contin. Dyn. Syst., 34 (2014), 1397-1441.  doi: 10.3934/dcds.2014.34.1397.  Google Scholar

[26]

C. Jimenez, A. Marigonda and M. Quincampoix, Optimal control of multiagent systems in the Wasserstein space,, Calc. Var. Partial Differential Equations, 59 (2020), Paper No. 58, 45pp. doi: 10.1007/s00526-020-1718-6.  Google Scholar

[27]

M. I. Krastanov and M. Quincampoix, Local small time controllability and attainability of a set for nonlinear control system, ESAIM Control Optim. Calc. Var., 6 (2001), 499-516.  doi: 10.1051/cocv:2001120.  Google Scholar

[28]

T. T. T. Le and A. Marigonda, Small-time local attainability for a class of control systems with state constraints, ESAIM Control Optim. Calc. Var., 23 (2017), 1003-1021.  doi: 10.1051/cocv/2016022.  Google Scholar

[29]

A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control and Optimization, 53 (2015), 434-474.  doi: 10.1137/130920691.  Google Scholar

[30]

A. Marigonda and M. Quincampoix, Mayer control problem with probabilistic uncertainty on initial positions, J. Differential Equations, 264 (2018), 3212-3252.  doi: 10.1016/j.jde.2017.11.014.  Google Scholar

[31]

C. Orrieri, Large deviations for interacting particle systems: joint mean-field and small-noise limit, arXiv: 1810.12636. Google Scholar

[32]

C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematics, 58, American Mathematical Society, Providence, RI, 2003. doi: 10.1007/b12016.  Google Scholar

show all references

References:
[1]

L. Ambrosio and J. Feng, On a class of first order Hamilton-Jacobi equations in metric spaces, J. Differential Equations, 256 (2014), 2194-2245.  doi: 10.1016/j.jde.2013.12.018.  Google Scholar

[2]

L. Ambrosio and W. Gangbo, Hamiltonian ODEs in the Wasserstein space of probability measures, Comm. Pure Appl. Math., 61 (2008), 18-53.  doi: 10.1002/cpa.20188.  Google Scholar

[3]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2$^{nd}$ edition, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[4]

J.-P. Aubin and H. Frankowska, Set-valued Analysis, Reprint of the 1990 edition [MR1048347], Modern Birkhäuser Classics, Birkhäuser Boston Inc., Boston, MA, 2009. doi: 10.1007/978-0-8176-4848-0.  Google Scholar

[5]

Y. Averboukh, Viability theorem for deterministic mean field type control systems, Set-Valued and Variational Analysis, 26 (2018), 993-1008.  doi: 10.1007/s11228-018-0479-2.  Google Scholar

[6]

P. Cannarsa and C. Sinestrari, Convexity properties of the minimum time function, Calc. Var. Partial Differential Equations, 3 (1995), 273-298.  doi: 10.1007/BF01189393.  Google Scholar

[7]

P. Cannarsa and C. Sinestrari, Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control, Progress in Nonlinear Differential Equations and their Applications, 58, Birkhäuser Boston Inc., Boston, MA, 2004.  Google Scholar

[8]

M. CaponigroM. FornasierB. Piccoli and E. Trélat, Sparse stabilization and control of alignment models, Mathematical Models and Methods in Applied Sciences, 25 (2015), 521-564.  doi: 10.1142/S0218202515400059.  Google Scholar

[9]

P. Cardaliaguet, Notes on Mean Field Games, 2013. Google Scholar

[10]

R. Carmona and F. Delarue, Probabilistic Theory of Mean Field Games with Applications I, Probability Theory and Stochastic Modeling, 83, Springer International Publishing, 2018.  Google Scholar

[11]

G. Cavagnari, Regularity results for a time-optimal control problem in the space of probability measures, Math. Control Relat. Fields, 7 (2017), 213-233.  doi: 10.3934/mcrf.2017007.  Google Scholar

[12]

G. Cavagnari, S. Lisini, C. Orrieri and G. Savaré, Lagrangian, Eulerian and Kantorovich formulations of multi-agent optimal control problems: equivalence and Gamma-convergence, preprint. Google Scholar

[13]

G. CavagnariA. MarigondaK. T. Nguyen and F. S. Priuli, Generalized control systems in the space of probability measures, Set-Valued Var. Anal., 26 (2018), 663-691.  doi: 10.1007/s11228-017-0414-y.  Google Scholar

[14]

G. Cavagnari, A. Marigonda and B. Piccoli, Superposition principle for differential inclusions, in Large-Scale Scientific Computing. LSSC 2017. Lecture Notes in Computer Science (eds. I. Lirkov and S. Margenov), 10665, Springer, Cham, (2018), 201–209.  Google Scholar

[15]

G. Cavagnari, A. Marigonda and M. Quincampoix, Compatibility of state constraints and dynamics for multiagent control systems, preprint. Google Scholar

[16]

J. DolbeaultB. Nazaret and G. Savaré, A new class of transport distances between measures, Calc. Var. Partial Differential Equations, 34 (2009), 193-231.  doi: 10.1007/s00526-008-0182-5.  Google Scholar

[17]

M. DuprezM. Morancey and F. Rossi, Approximate and exact controllability of the continuity equation with a localized vector field, SIAM J. Control Optim., 57 (2019), 1284-1311.  doi: 10.1137/17M1152917.  Google Scholar

[18]

M. DuprezM. Morancey and F. Rossi, Minimal time for the continuity equation controlled by a localized perturbation of the velocity vector field, Journal of Differential Equations, 269 (2020), 82-124.  doi: 10.1016/j.jde.2019.11.098.  Google Scholar

[19]

K. Fan, Fixed-point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U. S. A., 38 (1952), 121-126.  doi: 10.1073/pnas.38.2.121.  Google Scholar

[20]

J. Feng and T. G. Kurtz, Large Deviations for Stochastic Processes, Mathematical Surveys and Monographs, 131, American Mathematical Society, Providence, RI, 2006. doi: 10.1090/surv/131.  Google Scholar

[21]

J. Feng and T. Nguyen, Hamilton-Jacobi equations in space of measures associated with a system of conservation laws, J. Math. Pures Appl. (9), 97 (2012), 318–390. doi: 10.1016/j.matpur.2011.11.004.  Google Scholar

[22]

M. FornasierS. LisiniC. Orrieri and G. Savaré, Mean-field optimal control as gamma-limit of finite agent controls, European J. Appl. Math., 30 (2019), 1153-1186.  doi: 10.1017/S0956792519000044.  Google Scholar

[23]

M. Fornasier, B. Piccoli and F. Rossi, Mean-field sparse optimal control, Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, 372 (2014), 20130400, 21 pp. doi: 10.1098/rsta.2013.0400.  Google Scholar

[24]

W. Gangbo and A. Tudorascu, On differentiability in the Wasserstein space and well-posedness for Hamilton–Jacobi equations, Journal de Mathématiques Pures et Appliquées, 125 (2019), 119-174.  doi: 10.1016/j.matpur.2018.09.003.  Google Scholar

[25]

W. Gangbo and A. Świech, Optimal transport and large number of particles, Discrete Contin. Dyn. Syst., 34 (2014), 1397-1441.  doi: 10.3934/dcds.2014.34.1397.  Google Scholar

[26]

C. Jimenez, A. Marigonda and M. Quincampoix, Optimal control of multiagent systems in the Wasserstein space,, Calc. Var. Partial Differential Equations, 59 (2020), Paper No. 58, 45pp. doi: 10.1007/s00526-020-1718-6.  Google Scholar

[27]

M. I. Krastanov and M. Quincampoix, Local small time controllability and attainability of a set for nonlinear control system, ESAIM Control Optim. Calc. Var., 6 (2001), 499-516.  doi: 10.1051/cocv:2001120.  Google Scholar

[28]

T. T. T. Le and A. Marigonda, Small-time local attainability for a class of control systems with state constraints, ESAIM Control Optim. Calc. Var., 23 (2017), 1003-1021.  doi: 10.1051/cocv/2016022.  Google Scholar

[29]

A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control and Optimization, 53 (2015), 434-474.  doi: 10.1137/130920691.  Google Scholar

[30]

A. Marigonda and M. Quincampoix, Mayer control problem with probabilistic uncertainty on initial positions, J. Differential Equations, 264 (2018), 3212-3252.  doi: 10.1016/j.jde.2017.11.014.  Google Scholar

[31]

C. Orrieri, Large deviations for interacting particle systems: joint mean-field and small-noise limit, arXiv: 1810.12636. Google Scholar

[32]

C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematics, 58, American Mathematical Society, Providence, RI, 2003. doi: 10.1007/b12016.  Google Scholar

[1]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[2]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[3]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[4]

Youming Guo, Tingting Li. Optimal control strategies for an online game addiction model with low and high risk exposure. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020347

[5]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[6]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[7]

Jianquan Li, Xin Xie, Dian Zhang, Jia Li, Xiaolin Lin. Qualitative analysis of a simple tumor-immune system with time delay of tumor action. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020341

[8]

José Madrid, João P. G. Ramos. On optimal autocorrelation inequalities on the real line. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020271

[9]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[10]

Tommi Brander, Joonas Ilmavirta, Petteri Piiroinen, Teemu Tyni. Optimal recovery of a radiating source with multiple frequencies along one line. Inverse Problems & Imaging, 2020, 14 (6) : 967-983. doi: 10.3934/ipi.2020044

[11]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[12]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[13]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[14]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[15]

Yongge Tian, Pengyang Xie. Simultaneous optimal predictions under two seemingly unrelated linear random-effects models. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020168

[16]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[17]

Hoang The Tuan. On the asymptotic behavior of solutions to time-fractional elliptic equations driven by a multiplicative white noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020318

[18]

Haixiang Yao, Ping Chen, Miao Zhang, Xun Li. Dynamic discrete-time portfolio selection for defined contribution pension funds with inflation risk. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020166

[19]

Mohammed Abdulrazaq Kahya, Suhaib Abduljabbar Altamir, Zakariya Yahya Algamal. Improving whale optimization algorithm for feature selection with a time-varying transfer function. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 87-98. doi: 10.3934/naco.2020017

[20]

Reza Lotfi, Zahra Yadegari, Seyed Hossein Hosseini, Amir Hossein Khameneh, Erfan Babaee Tirkolaee, Gerhard-Wilhelm Weber. A robust time-cost-quality-energy-environment trade-off with resource-constrained in project management: A case study for a bridge construction project. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020158

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (27)
  • HTML views (138)
  • Cited by (0)

Other articles
by authors

[Back to Top]